MAUDE Adverse Event Report: PNEUMOSTAT CHEST VALVE; BOTTLE, COLLECTION, VACUUM

PNEUMOSTAT CHEST VALVE; BOTTLE, COLLECTION, VACUUM
Model Number 16100 - PNEUMOSTAT 10-PACK
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that a patient went home with a pneumostat and came back to hospital with a pneumothorax.
 
Additional Manufacturer Narrative
Based on the details of the complaint the patient was sent home with a pneumostat chest drain and returned to the hospital with a pneumothorax.As the patient was released to home with a pneumostat chest drain it is difficult to understand how the clinician can monitor the chest drain for proper operation as indicated within the instructions for use.The precautions section of the ifu states the following "patient tube connection, air leak well, and needleless luer-lock port should be checked regularly to confirm proper operation".Multiple questions were asked in an attempt to obtain more detailed information that would aid in the investigation.No response to our questions were received.Without the more detailed information, it is impossible to determine the root cause of the complaint or confirm the complaint.As the lot number of the pneumostat chest drain was not provided a review of the device history records could not be reviewed.Atrium medical corporation only releases product that has met all quality and performance requirements.Based on the details there is no claim of a product deficiency and there is no evidence to conclude that the pneumostat chest drain caused the pneumothorax.If the fluid output of the patient had exceeded or was about to be exceeded the collection volume of 30ml the patient should have gone back to the hospital so proper function of the drain could be assessed.There is also a possibility that the catheter or chest tube had been kinked during operation or that there was a leak where the catheter enters the patient.The instructions for use also specify that the drain must be kept in the upright position.It not know if this precaution was followed and could be a cause of a pneumothorax.Based on the details of the complaint atrium medical cannot confirm the complaint as there is no evidence that the pneumostat chest drainage system was the cause of the patient¿s condition.H3 other text: not available for return.
 
Event or Problem Description
N/a.

Brand Name
PNEUMOSTAT CHEST VALVE
Common Device Name
BOTTLE, COLLECTION, VACUUM
MDR Report Key10988973
Report Number3011175548-2020-01429
Device Sequence Number869341
Product Code KDQ
UDI-Device Identifier00650862161007
UDI-Public00650862161007
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16100 - PNEUMOSTAT 10-PACK
Device Catalogue Number16100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;